Illinois, 2012Damaging Wind in Illinois, July 7, 2012
July 7, 2012 · NWS LSX · 1 event in 1 county or zone
Storms developed ahead of a cold front. Some of the storms became severe producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed ahead of a cold front. Some of the storms became severe producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 7, 2:09 PM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 2:09 PM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT JUL 7 2012
.SHORT TERM...
ISSUED AT 302 PM CDT SAT JUL 7 2012
(TONIGHT)
ISOLATED TO SCATTERED THUNDERSTORMS WHICH DEVELOPED ACROSS PARTS OF
THE AREA THIS AFTN SHOULD DIMINISH TONIGHT WITH THE LOSS OF DAYTIME
HEATING. A FEW OF THE STORMS MAY PRODUCE STRONG DOWNBURSTS LATE THIS
AFTN DUE TO THE DEEPLY MIXED BDRY LAYER HOWEVER WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED DUE TO THE WEAK SHEAR. ADDITIONAL SCT PCPN
MAY DVLP INVOF A CDFNT AS IT SINKS SWD OVERNIGHT. HOT WEATHER
ONGOING LATE THIS AFTERNOON AND EVENING...THEN SLOWLY IMPROVE...SO
WILL ALLOW HEADLINES TO EXPIRE AT 10 PM.
KANOFSKY
&&
.LONG TERM...
ISSUED AT 302 PM CDT SAT JUL 7 2012
(SUNDAY THROUGH SATURDAY)
WITH UPPER RIDGE RETROGRADING TO THE WEST COLD FRONT TO MAKE ITS WAY
THROUGH FORECAST AREA...STALLING OUT JUST SOUTH OF FORECAST AREA BY
SUNDAY NIGHT. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG THE BOUNDARY AS IT MOVES THROUGH. BEST CHANCES OF PCPN WILL BE
ALONG AND SOUTH OF I-70 THROUGH MONDAY...BEFORE TAPERING OFF LATE
MONDAY AFTERNOON. AS FOR PCPN AMOUNTS...MOST LOCATIONS WILL SEE
MEASURABLE AMOUNTS...WITH THE HIGHEST AMOUNTS ALONG AND SOUTH OF
I-70...BUT NOT ENOUGH TO EASE DROUGHT CONDITIONS.
SOME CONCERN ABOUT TEMPS BEING A BIT WARMER IF STORM AND CLOUD
COVERAGE IS SPOTTY ON SUNDAY. SO FOR NOW...HIGHS ON SUNDAY WILL
RANGE FROM THE UPPER 80S FAR NORTH TO THE MID 90S SOUTH. WITH DEWPTS
IN THE MID TO UPPER 60S...HEAT INDICES SHOULD REMAIN BELOW 100 MOST
LOCATIONS...THOUGH WOULD NOT BE SURPRISED IF A FEW LOCATIONS SEE
HEAT INDICES NEAR 100 FOR A FEW HOURS DURING THE AFTERNOON. NO HEAT
HEADLINES NEEDED AT THIS TIME.
BEYOND THAT...COOLER AIR TO SLOWLY MAKE ITS WAY INTO THE FORECAST
AREA SUNDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD WITH HIGHS
IN THE MID 80S TO LOW 90S AND LOWS EACH NIGHT IN THE MID TO UPPER
60S.
BYRD
&&
.AVIATION...
ISSUED AT 1226 PM CDT SAT JUL 7 2012
ISO-SCT TSRA ARE EXPECTED TO DVLP THIS AFTN BUT THE DISORGANIZED
AND WIDELY SCT NATURE OF PCPN PRECLUDES MENTION IN THE TAF ATTM.
LGT/VAR WINDS SHOULD PERSIST THROUGH MOST OF THE TAF PD UNTIL A
CDFNT MOVES THROUGH THE TERMINALS TONIGHT AND TOMORROW MORNING.
PCPN IS POSSIBLE OVERNIGHT AND TOMORROW INVOF THE CDFNT HOWEVER
THE UNCERTAINTY REGARDING COVERAGE IS TOO HIGH TO INCLUDE PCPN IN
THE TAF ATTM.
SPECIFICS FOR KSTL...ISO-SCT TSRA ARE EXPECTED TO DVLP THIS AFTN
BUT THE DISORGANIZED AND WIDELY SCT NATURE OF PCPN PRECLUDES
MENTION IN THE TAF ATTM. LGT/VAR WINDS SHOULD PERSIST THROUGH
MOST OF THE TAF PD UNTIL A CDFNT REACHES THE TERMINAL EARLY
TOMORROW MORNING. PCPN IS POSSIBLE LATE TONIGHT AND TOMORROW
INVOF THE CDFNT HOWEVER THE UNCERTAINTY REGARDING COVERAGE IS TOO
HIGH TO INCLUDE PCPN IN THE TAF ATTM.
KANOFSKY
&&
.CLIMATE...
ISSUED AT 332 AM CDT THU JUL 6 2012
RECORD HIGHS
DATE ST. LOUIS COLUMBIA QUINCY
----------------------------------------------
JUL7 7 103(1936) 104(1890) 103(1936)
JULY 8 101(1980) 104(1980) 102(1936)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-
MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS
MO-SHELBY MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
JEFFERSON MO-MADISON MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO.
IL...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 2:45 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT JUL 7 2012
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
345 PM CDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL CONTINUE THROUGH
EARLY THIS EVENING. TEMPERATURES TO REMAIN AT OR ABOVE 100 DEGREES
THROUGH SUNSET WITH HEAT INDEX VALUES OF 100 TO 115.
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION
THIS EVENING BEFORE TAPERING OFF. SHOULD SEE ADDITIONAL
DEVELOPMENT LATER TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE
FORECAST AREA. WHILE SEVERE WEATHER IS NOT CURRENTLY
ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA
SUNDAY THROUGH MONDAY. WHILE SEVERE WEATHER IS NOT CURRENTLY
ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BYRD
In the hours before
Special weather statement, Jul 7, 6:53 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT SAT JUL 7 2012
ILZ102-MOZ065-080145-
JEFFERSON MO-MONROE IL-
753 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND MONROE
COUNTIES UNTIL 845 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF CRYSTAL
CITY...MOVING WEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CRYSTAL CITY...
HERCULANEUM...
FESTUS...
PEVELY...
BARNHART...
HILLSBORO...
DE SOTO...
FOUNTAIN...
VALMEYER...
OLYMPIAN VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
KANOFSKY
Local storm report, Jul 7, 6:54 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 1 SSE MANCHESTER 38.58N 90.51W
07/07/2012 ST. LOUIS MO FIRE DEPT/RESCUE
TREES BLOWN DOWN ON BROOKVALE TERRACE.
&&
BYRDSpecial weather statement, Jul 7, 7:05 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT SAT JUL 7 2012
MOZ063-065-080130-
JEFFERSON MO-ST. LOUIS MO-
805 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LOUIS AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 830 PM CDT...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BYRNES MILL...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BYRNES MILL...
HOUSE SPRINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
KANOFSKY
Local storm report, Jul 7, 7:17 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG KIRKWOOD 38.58N 90.42W
07/07/2012 ST. LOUIS MO BROADCAST MEDIA
TREE AND POWER LINE DAMAGE IN KIRKWOOD.
&&
BYRDSpecial weather statement, Jul 7, 7:19 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT SAT JUL 7 2012
MOZ099-080145-
REYNOLDS MO-
819 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REYNOLDS COUNTY UNTIL 845
PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PIEDMONT...MOVING NORTHWEST
AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN REYNOLDS COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TES
Special weather statement, Jul 7, 7:34 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SAT JUL 7 2012
MOZ073-080215-
WASHINGTON MO-
834 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 915 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHWOODS...OR 12 MILES WEST OF DE SOTO...
MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RICHWOODS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TES
Thunderstorm Wind, Monroe
- When
- July 7, 7:46 PM CST
- Where
- Monroe County, Waterloo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.330, -90.150
Thunderstorm winds blew down a large tree onto power lines in Waterloo near the intersection of 6th Street and Main Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$770,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Damaging Wind in Oregon, July 7, 2012$100,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404688.